MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2070-040
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.The additional armada 18 device is filed under separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified superficial femoral artery (sfa).The 3.0x40mm armada 18 balloon dilatation catheter (bdc) ruptured during the first inflation at 4 atmospheres (atm).The bdc was removed without issue and a 7.0x40mm armada 35 bdc was inflated to 4 atms; however, ruptured during the first inflation.The armada 35 bdc was removed; however, resistance was felt with the 6fr sheath.The balloon was noted to still remain in the patient.Snaring of the separated portion was attempted; however, not successful.The patient was taken into surgery to remove the balloon; however, it is unknown if the separated portion was successfully removed.There is no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported balloon rupture and separation was confirmed.The difficulty removing was not tested due to the condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no indication of a lot specific product quality issue.The investigation determined that the reported balloon rupture, difficulty removing, and separation resulting in unexpected medical intervention and surgical intervention were likely due to circumstances of the procedure.It is likely that the balloon rupture was the result of interaction with the heavily calcified anatomy.There were no leaks reported during preparation, suggesting that the damage was not pre-existing.In addition, the difficulty reported during removal and separation of the balloon was likely the result of the ruptured balloon material catching on the introducer sheath during removal causing the balloon material to tear and separate.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15749599
Report Number2024168-2022-11336
Device Sequence Number6203434
Product Code LIT
UDI-Device Identifier08717648155352
UDI-Public08717648155352
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberB2070-040
Device Catalogue NumberB2070-040
Device Lot Number20328G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/14/2022
Supplement Date Received by Manufacturer11/17/2022
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR SHEATH.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age65 YR
Patient SexMale
Patient Weight97 KG